Alert archive / Michigan / High Wind Warnings in 2015
High Wind Warning 1, NWS Marquette, MI
NWS Marquette, MI issued this high wind warning at Nov 18, 2015, 2:55 PM EST for Houghton County, Keweenaw County, Michigan. It took effect at Nov 19, 2015, 4:00 PM EST. It was in force for 9 hr. 4 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Nov 18, 2015, 2:55 PM EST (19:55 UTC)
- In effect from
- Nov 19, 2015, 4:00 PM EST
- Expired
- Nov 20, 2015, 1:00 AM EST
- In force
- 9 hr
- Issued by
- NWS Marquette, MI
Counties Houghton County, MI, Keweenaw County, MI
The radar
The Marquette radar (KMQT), 95 km from the middle of the area, began a volume at 19:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Nov 19, 4:15 PM EST | NON-TSTM WND GST 40 | 1 Ese Trout Creek, MI | MESONET STATION TROUT CREEK - MDOT /MC028/ |
| Nov 19, 9:08 PM EST | NON-TSTM WND GST 41 | 4 Nnw Hancock, MI | MESONET STATION 4 NNW HANCOCK /AU521/ |
| Nov 19, 9:20 PM EST | NON-TSTM WND GST 55 | Redridge, MI | |
| Nov 19, 10:02 PM EST | NON-TSTM WND GST 53 | 3 W Hubbell, MI | PEAK GUST FOR THE DAY AT THE HOUGHTON COUNTY AIRPORT. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 12:00Z, 7.9 hours before the alert went out and 297 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 797 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- 272 m²/s²
- 0-3 km storm-relative helicity
- 251 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
978 WWUS73 KMQT 181955 NPWMQT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MARQUETTE MI 255 PM EST WED NOV 18 2015 MIZ001-003-191100- /O.UPG.KMQT.HW.A.0001.151119T1800Z-151120T0400Z/ /O.NEW.KMQT.HW.W.0001.151119T2100Z-151120T0600Z/ KEWEENAW-NORTHERN HOUGHTON- INCLUDING THE CITIES OF...COPPER HARBOR...HOUGHTON...HANCOCK 255 PM EST WED NOV 18 2015 ...HIGH WIND WARNING IN EFFECT FROM 4 PM THURSDAY TO 1 AM EST FRIDAY... THE NATIONAL WEATHER SERVICE IN MARQUETTE HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 4 PM THURSDAY TO 1 AM EST FRIDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. HAZARDOUS WEATHER... * SOUTHWESTERLY WINDS OF 35 TO 45 MPH WITH GUSTS AS HIGH AS 60 MPH ARE POSSIBLE FROM MID AFTERNOON THURSDAY THROUGH THURSDAY EVENING. THE HIGHEST WIND SPEEDS WILL BE ALONG THE WEST FACING SHORELINE OF THE KEWEENAW PENINSULA. IMPACTS... * THE STRONG WINDS MAY BREAK TREE LIMBS AND CAUSE POWER OUTAGES. * HIGH PROFILE VEHICLES ARE SUSCEPTIBLE TO HIGHER WINDS AND COULD BECOME UNSTABLE IN THE HIGHER WIND GUSTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... * A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. * PREPARE...PLAN...AND STAY INFORMED. VISIT WWW.WEATHER.GOV/MQT && $$ KF
4 follow-up statements
411 WWUS73 KMQT 190837 NPWMQT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MARQUETTE MI 337 AM EST THU NOV 19 2015 MIZ001-003-191800- /O.CON.KMQT.HW.W.0001.151119T2100Z-151120T0600Z/ KEWEENAW-NORTHERN HOUGHTON- INCLUDING THE CITIES OF...COPPER HARBOR...HOUGHTON...HANCOCK 337 AM EST THU NOV 19 2015 ...HIGH WIND WARNING REMAINS IN EFFECT FROM 4 PM THIS AFTERNOON TO 1 AM EST FRIDAY... HAZARDOUS WEATHER... * SOUTHWESTERLY WINDS OF 35 TO 45 MPH WITH GUSTS AS HIGH AS 60 MPH ARE POSSIBLE FROM MID AFTERNOON THROUGH THIS EVENING. THE HIGHEST WIND SPEEDS WILL BE ALONG THE WEST FACING SHORELINE OF THE KEWEENAW PENINSULA. IMPACTS... * THE STRONG WINDS MAY BREAK TREE LIMBS AND CAUSE POWER OUTAGES. * HIGH PROFILE VEHICLES ARE SUSCEPTIBLE TO HIGHER WINDS AND COULD BECOME UNSTABLE IN THE HIGHER WIND GUSTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... * A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. * PREPARE...PLAN...AND STAY INFORMED. VISIT WWW.WEATHER.GOV/MQT && $$ 07
175 WWUS73 KMQT 191619 NPWMQT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MARQUETTE MI 1119 AM EST THU NOV 19 2015 MIZ001-003-200000- /O.CON.KMQT.HW.W.0001.151119T2100Z-151120T0600Z/ KEWEENAW-NORTHERN HOUGHTON- INCLUDING THE CITIES OF...COPPER HARBOR...HOUGHTON...HANCOCK 1119 AM EST THU NOV 19 2015 ...HIGH WIND WARNING REMAINS IN EFFECT FROM 4 PM THIS AFTERNOON TO 1 AM EST FRIDAY... HAZARDOUS WEATHER... * SOUTHWESTERLY WINDS OF 35 TO 45 MPH WITH GUSTS AS HIGH AS 60 MPH ARE POSSIBLE FROM MID AFTERNOON THROUGH THIS EVENING. THE HIGHEST WIND SPEEDS WILL BE ALONG THE WEST FACING SHORELINE OF THE KEWEENAW PENINSULA. IMPACTS... * THE STRONG WINDS MAY BREAK TREE LIMBS AND CAUSE POWER OUTAGES. * HIGH PROFILE VEHICLES ARE SUSCEPTIBLE TO HIGHER WINDS AND COULD BECOME UNSTABLE IN THE HIGHER WIND GUSTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... * A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. * PREPARE...PLAN...AND STAY INFORMED. VISIT WWW.WEATHER.GOV/MQT && $$ KLUBER
659 WWUS73 KMQT 192031 NPWMQT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MARQUETTE MI 331 PM EST THU NOV 19 2015 MIZ001-003-200500- /O.CON.KMQT.HW.W.0001.151119T2100Z-151120T0600Z/ KEWEENAW-NORTHERN HOUGHTON- INCLUDING THE CITIES OF...COPPER HARBOR...HOUGHTON...HANCOCK 331 PM EST THU NOV 19 2015 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 1 AM EST FRIDAY... HAZARDOUS WEATHER... * SOUTHWESTERLY WINDS OF 35 TO 45 MPH WITH GUSTS AS HIGH AS 60 MPH ARE EXPECTED FROM LATE AFTERNOON THROUGH THIS EVENING. THE HIGHEST WIND SPEEDS WILL BE ALONG THE WEST FACING SHORELINE OF THE KEWEENAW PENINSULA. IMPACTS... * THE STRONG WINDS MAY BREAK TREE LIMBS AND CAUSE POWER OUTAGES. * HIGH PROFILE VEHICLES ARE SUSCEPTIBLE TO HIGHER WINDS AND COULD BECOME UNSTABLE IN THE HIGHER WIND GUSTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... * A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. * PREPARE...PLAN...AND STAY INFORMED. VISIT WWW.WEATHER.GOV/MQT && $$ KLUBER
956 WWUS73 KMQT 200259 NPWMQT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MARQUETTE MI 959 PM EST THU NOV 19 2015 MIZ001-003-200600- /O.CON.KMQT.HW.W.0001.000000T0000Z-151120T0600Z/ KEWEENAW-NORTHERN HOUGHTON- INCLUDING THE CITIES OF...COPPER HARBOR...HOUGHTON...HANCOCK 959 PM EST THU NOV 19 2015 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 1 AM EST FRIDAY... HAZARDOUS WEATHER... * SOUTHWESTERLY WINDS OF 35 TO 45 MPH WITH GUSTS AS HIGH AS 60 MPH ARE EXPECTED THROUGH 1 AM EST. THE HIGHEST WIND SPEEDS WILL BE ALONG THE WEST FACING SHORELINE OF THE KEWEENAW PENINSULA. IMPACTS... * THE STRONG WINDS MAY BREAK TREE LIMBS AND CAUSE POWER OUTAGES. * HIGH PROFILE VEHICLES ARE SUSCEPTIBLE TO HIGHER WINDS AND COULD BECOME UNSTABLE IN THE HIGHER WIND GUSTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... * A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. * PREPARE...PLAN...AND STAY INFORMED. VISIT WWW.WEATHER.GOV/MQT && $$ JLB
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Marquette, MI wrote its last area forecast discussion before this high wind warning went out at Nov 18, 1:36 PM EST, 1 hour 19 minutes earlier.
Area forecast discussion, Nov 18, 1:36 PM EST, 1 hour 19 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MARQUETTE MI
136 PM EST WED NOV 18 2015
.SHORT TERM...(TODAY AND TONIGHT)
ISSUED AT 424 AM EST WED NOV 18 2015
WATER VAPOR IMAGERY SHOWS A PLUME OF MOISTURE LIFTING NORTH FROM THE
GULF COAST THROUGH THE GREAT LAKES REGION AND OVER HUDSON BAY ON THE
EAST SIDE OF A UPPER LOW SPINNING OVER EASTERN KANSAS.
ABUNDANT MOISTURE IS ASSOCIATED WITH THIS MOISTURE PLUME...BREAKING
PWAT RECORDS AT KGRB/KDVN/KILX WITH THE 00Z OBS (DAILY FOR SURE AND
LIKELY NOVEMBER RECORDS TOO BASED OFF SPC CLIMO PAGE). RAIN HAS BEEN
OCCURRING WITH THIS PLUME...STRETCHING FROM THE LOWER MISSISSIPPI
VALLEY NORTH THROUGH ILLINOIS AND EASTERN WISCONSIN AND INTO EASTERN
UPPER MICHIGAN. RAINFALL AMOUNTS OVER THE LAST 6-12 HOURS HAVE
LOWERED AS YOU HEAD NORTH...LARGELY DUE TO THE WEAKENING FORCING AS
YOU HEAD NORTH...BUT SOUTH CENTRAL UPPER MICHIGAN HAS SEEN BETWEEN A
QUARTER AND TWO THIRDS OF AN INCH OVER THE LAST 12HRS. AS FOR WIND
GUSTS OVER THE LAST 6 HOURS...THE HIGHEST GUSTS HAVE BEEN OVER THE
CENTRAL/EASTERN U.P. WHERE GUSTS HAVE BEEN IN THE 30 TO 40 MPH
RANGE. FORTUNATELY...THE STRENGTHENING INVERSION DUE TO WARM AIR
ADVECTION AS BEEN KEEPING THE STRONGEST WINDS JUST ABOVE THE SURFACE
(KMQT VAD SHOWING WINDS TO 50-55KTS AT 2KFT).
THE POTENTIAL FOR RAIN TODAY AND THEN TRANSITIONING TO SNOW TONIGHT
BEHIND THE COLD FRONT...ALONG WITH CONTINUED GUSTY WINDS...WILL BE
THE MAIN FOCUS FOR THE FORECAST IN THE SHORT TERM. THE LOW WILL MOVE
NORTH THROUGH MINNESOTA THIS AFTERNOON AND THEN MERGE WITH A LOW
SHIFTING EAST OUT OF ALBERTA. THIS WILL AID RAPID DEEPENING OF THE
LOW IN NORTHWEST ONTARIO TONIGHT (AROUND 969MB AT 12Z THURSDAY JUST
SOUTHWEST OF HUDSON BAY). THAT NORTHWARD MOVEMENT OF THE LOW WILL BE
TIED TO THE UPPER TROUGH QUICKLY LIFTING NORTH TODAY UNDER THE 130-
140KT SOUTH-NORTH ORIENTATED UPPER JET. AS THIS LOW PUSHES
NORTH...EXPECT SCATTERED TO NUMEROUS SHOWERS TO CONTINUE THROUGH THE
DAY TODAY FIRST WITH THE WEAK AND BROAD WARM AIR ADVECTION FROM THE
PRESENT TIME THROUGH THE MORNING AND THEN ALSO TIED TO THE OCCLUDED
FRONT AND SHORTWAVE THAT WILL LIFT NORTHEAST THROUGH THE AREA THIS
EVENING. DON/T EXPECT ANYTHING SIGNIFICANT IN THE WAY OF
PRECIPITATION AMOUNTS...EVEN WITH THE HIGH PWAT VALUES...DUE TO THE
OVERALL WEAK FORCING. IN ADDITION...HIGH RESOLUTION MODELS CONTINUE
TO SHOW DOWNSLOPE DRYING OVER THE WEST AND NORTH CENTRAL NEAR LAKE
SUPERIOR...KEEPING QPF AMOUNTS LOWER...HAVE HAVE SHOWN THAT IDEA IN
THE POP GRIDS. DO WANT TO MENTION THE POTENTIAL FOR A THUNDERSTORM
OVER NORTHWEST WISCONSIN AND MAYBE THE WESTERN U.P. LATE THIS
AFTERNOON AS THE STRONG SHORTWAVE AND OCCLUDED FRONT MOVE THROUGH
THE AREA. THERE IS SMALL POCKET OF MUCAPE VALUES AROUND 100 J/KG ON
THE SOUTHWEST SIDE OF THE LOW AND WITH THE FORCING FROM THE
SHORTWAVE AND FRONT...WOULDN/T BE SURPRISED TO SEE A BRIEF
THUNDERSTORM BUT LEFT OUT OF THE FORECAST.
AS FOR WIND TODAY...THE STRONG LOW LEVEL JET CURRENTLY SEEN ON THE
KMQT VAD WILL CONTINUE THROUGH THE DAY AND WITH THE INVERSION FROM
THE WEAK WARM AIR ADVECTION WOULD EXPECT THE GUSTS TO REMAIN AT OR
BELOW 30KTS FOR MOST OF THE AREA THROUGH THE DAY. THERE DOES LOOK TO
BE A BRIEF PERIOD OF STRONGER WINDS THIS EVENING RIGHT BEHIND THE
OCCLUDED FRONT WHERE THERE IS JUST ENOUGH COLD AIR ADVECTION TO
SUPPORT BETTER MIXING INTO THE STRONG WINDS ALOFT. WILL LIKELY ONLY
BE FOR A COUPLE HOUR PERIOD AROUND 03Z AND HAVE GUSTS TO 35KTS BUT
WON/T BE SURPRISED TO SEE A BRIEF GUST TO WIND ADVISORY LEVEL OVER
THE NORTH CENTRAL.
FOR TONIGHT...AFTER SEEING A BRIEF DRY SLOT BEHIND THE OCCLUDED
FRONT...A SECONDARY POCKET OF MOISTURE SLIDES THROUGH AHEAD OF THE
COLD FRONT...BUT WITH LIMITED DEEP MOISTURE (LARGELY BELOW 5-
6KFT)...DON/T EXPECT TOO MUCH MORE THAN ISOLATED/SCATTERED SHOWERS.
THE TRAILING SHORTWAVE ARRIVING FROM THE NORTHERN PLAINS LATE
TONIGHT DOES TRY TO SWING MOISTURE INTO THE AREA LATE...BUT IT MOST
LIKELY WILL BE INTO THURSDAY. WITH THE COLD AIR SURGING IN BEHIND
THE COLD FRONT...EXPECT ANY SHOWERS OUT THERE TO TRANSITION TO SNOW
DURING THE OVERNIGHT HOURS IN THE WESTERN U.P..
FINALLY...SOUTHWESTERLY WINDS WILL CONTINUE TO BE GUSTY AND IN THE
25-30KT RANGE (OCCASIONAL GUSTS TO 35KTS OVER THE WEST).
.LONG TERM...(THURSDAY THROUGH TUESDAY)
ISSUED AT 417 AM EST WED NOV 18 2015
NAM SHOWS A DEEP AND BROAD 500 MB TROUGH OVER THE CENTRAL U.S. 12Z
THU WITH THE TROUGH AXIS MOVING THROUGH THE UPPER GREAT LAKES ON
THU. MORE TROUGHING THEN MOVES IN FOR FRI NIGHT INTO THE AREA. NAM
BRINGS IN SOME 850-500 MB Q-VECTOR CONVERGENCE AND DEEPER MOISTURE
INTO THE AREA FRI NIGHT. GFS AND ECMWF ARE A BIT FURTHER SOUTHEAST
WITH THIS NEXT SYSTEM FOR FRI NIGHT AND WILL GO MORE WITH THAT
SCENARIO WITH THE SYSTEM.
DID NOT MAKE TOO MANY CHANGES TO THE GOING FORECAST. DID HOIST UP A
HIGH WIND WATCH FOR THE KEWEENAW PENINSULA FOR THU AFTERNOON AND
EVENING WITH A FAVORED SOUTHWEST WIND DIRECTION AND TIGHT GRADIENT
PRODUCING THE HIGH WIND GUSTS UP TO ALMOST 60 MPH. THE COLD AIR
COMES IN ON THU AND PCPN WILL QUICKLY TRANSITION FOR RAIN TO SNOW
ACROSS THE CWA. COULD SEE UP TO 3 INCHES OF SNOW FOR THU NIGHT IN
THE KEWEENAW PENINSULA WITH WEST WINDS AND HAVE SOME BLOWING SNOW IN
THAT AREA AS WELL WITH THE STRONG WINDS. OVERALL...DID NOT MAKE TOO
MANY CHANGES TO THE GOING FORECAST.
IN THE EXTENDED...GFS AND ECMWF SHOW A DEEP 500 MB TROUGH OVER THE
NORTHERN PLAINS AND UPPER GREAT LAKES REGION 12Z SAT THAT HEADS EAST
INTO THE LOWER GREAT LAKES 12Z SUN WITH COLD AIR ALOFT WITH 850 MB
TEMPERATURES DOWN TO -13C. A SHORTWAVE DIGS INTO THE UPPER GREAT
LAKES REGION 12Z MON WITH THE TROUGH AXIS OVER THE LOWER GREAT LAKES
BY 12Z TUE. TEMPERATURES LOOK TO STAY BELOW NORMAL FOR THIS FORECAST
PERIOD WITH PCPN STAYING AS SNOW AS IT STAYS COLD ENOUGH FOR IT.
LAKE EFFECT PCPN WILL CONTINUE INTO SUNDAY AND THEN WILL START UP
AGAIN MON NIGHT INTO TUE.
&&
.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z THURSDAY AFTERNOON)
ISSUED AT 136 PM EST WED NOV 18 2015
WINDS WILL CONTINUE TO BE THE MAIN CONCERN. THE STRENGTHENING SFC
LOW OVER MN THIS AFTERNOON WILL SHIFT INTO ONTARIO TONIGHT...KEEPING
GUSTY WINDS FOR THE ENTIRE TAF PERIOD. LLWS WAS REPORTED A FEW TIMES
EARLIER TODAY AT SAW. WHILE THE STRONGEST GUSTS ARE EXPECTED AT KSAW
TODAY...OCCASIONALLY TO 30-35KTS...BUT ALL THREE SITES COULD BRIEFLY
REACH 35 OR EVEN 40KTS THIS EVENING BEHIND THE FIRST FRONT
ASSOCIATED WITH THE LOW.
EXPECT SCATTERED SHOWERS TO CONTINUE MVFR CEILINGS LINGERING LONGEST
AT IWD THANKS TO THE DOWNSLOPE FLOW. OTHERWISE...MVFR ALL THE WAY TO
AROUND IFR AT SAW THROUGH LATE AFTERNOON TODAY.
&&
.MARINE...(FOR THE 4 AM LAKE SUPERIOR FORECAST ISSUANCE)
ISSUED AT 424 AM EST WED NOV 18 2015
A WINDY PERIOD IS IN STORE FOR LAKE SUPERIOR AS A STRENGTHENING LOW
WILL LIFT NORTH FROM IOWA INTO NORTHWEST ONTARIO TODAY AND TONIGHT.
THIS LOW WILL RAPIDLY DEEPEN AS IT MOVES THROUGH ONTARIO AND MERGES
WITH ANOTHER LOW FROM ALBERTA. STRONG SOUTH-SOUTHEASTERLY WINDS
TO THE EAST OF THE LOW WILL LEAD TO LOW END GALES TODAY OVER
EASTERN LAKE SUPERIOR AND THEN AS A COLD FRONT SWEEPS EAST ACROSS
LAKE SUPERIOR...WINDS WILL SHIFT TO THE SOUTHWEST AND GUST TO
35-45KTS LATE WEDNESDAY NIGHT INTO THURSDAY EVENING. THERE COULD BE
A BRIEF PERIOD OF SOUTHWESTERLY STORM FORCE GUSTS TO 50KTS LATE
THURSDAY AFTERNOON AND EARLY THURSDAY EVENING BEFORE A SECONDARY
TROUGH SWEEPS THROUGH ON THURSDAY NIGHT AND SHIFTS WINDS TO THE
WEST. THE WESTERLY GALES WILL CONTINUE INTO FRIDAY BEFORE
DIMINISHING FRIDAY NIGHT. A LOW LIFTING NORTHEAST FROM THE MID
MISSISSIPPI VALLEY AND STRENGTHENING AS IT MOVES THROUGH THE EASTERN
GREAT LAKES ON SATURDAY WILL LEAD TO WINDS SHIFTING NORTHERLY OVER
LAKE SUPERIOR BUT GUSTS SHOULD STAY BELOW 30KTS. WINDS WILL WEAKEN
ON SUNDAY AS A HIGH PRESSURE RIDGE MOVES OVER LAKE SUPERIOR.
&&
.MQT WATCHES/WARNINGS/ADVISORIES...
UPPER MICHIGAN...
HIGH WIND WATCH FROM THURSDAY AFTERNOON THROUGH THURSDAY EVENING
FOR MIZ001-003.
LAKE SUPERIOR...
GALE WARNING UNTIL 7 PM EST FRIDAY FOR LSZ264>267.
GALE WARNING UNTIL 1 AM EST THURSDAY FOR LSZ248-249.
GALE WARNING FROM 7 PM THIS EVENING TO 5 PM EST FRIDAY FOR
LSZ244-245.
GALE WARNING FROM 7 AM THURSDAY TO 7 AM EST FRIDAY FOR LSZ246-
247.
GALE WARNING FROM 1 AM EST /MIDNIGHT CST/ THURSDAY TO 5 PM EST
/4 PM CST/ FRIDAY FOR LSZ240>243.
GALE WARNING FROM 7 PM EST /6 PM CST/ THIS EVENING TO 4 PM EST
/3 PM CST/ FRIDAY FOR LSZ162-263.
GALE WARNING UNTIL 5 AM EST THURSDAY FOR LSZ250-251.
LAKE MICHIGAN...
GALE WARNING UNTIL 5 AM EST FRIDAY FOR LMZ221-248-250.
&&
SHORT TERM...SRF
LONG TERM...07
AVIATION...KF
MARINE...SRFHazardous weather outlook, Nov 18, 4:29 AM EST, 10 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MARQUETTE MI 429 AM EST WED NOV 18 2015 MIZ001-003-191300- KEWEENAW-NORTHERN HOUGHTON- 429 AM EST WED NOV 18 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN UPPER MICHIGAN. .DAY ONE...TODAY AND TONIGHT SOUTH WINDS MAY GUST TO 35 TO 40 MPH NEAR THE LAKE SUPERIOR SHORELINE. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY SOUTHWESTERLY WINDS ARE EXPECTED TO GUST UP TO 55 MPH THURSDAY AFTERNOON INTO THURSDAY EVENING ALONG THE LAKE SUPERIOR SHORELINE. SEE THE LATEST HIGH WIND WATCH FOR FURTHER INFORMATION. THE STRONG WINDS WILL PRODUCE HIGH WAVES THAT COULD RESULT IN BEACH EROSION ON THE WESTERN SHORELINE OF THE KEWEENAW PENINSULA. AS WINDS TURN TO THE WEST ON THURSDAY NIGHT...LAKE EFFECT SNOW SHOWERS ARE EXPECTED TO MOVE ONSHORE AND CONTINUE AT TIMES THROUGH SATURDAY. LIGHT TO LOCALLY MODERATE LAKE EFFECT SNOW ACCUMULATION IS POSSIBLE AND WHEN COMBINED WITH THE STRONG WINDS...VISIBILITIES MAY BE REDUCED ENOUGH TO PRODUCE HAZARDOUS TRAVEL CONDITIONS. .SPOTTER INFORMATION STATEMENT... THE NEED FOR WEATHER SPOTTER REPORTS IS NOT ANTICIPATED AT THIS TIME. MIZ002-004>007-009>014-084-085-191300- ONTONAGON-BARAGA-MARQUETTE-ALGER-LUCE-GOGEBIC-IRON-DICKINSON- MENOMINEE-DELTA-SOUTHERN SCHOOLCRAFT-SOUTHERN HOUGHTON- NORTHERN SCHOOLCRAFT- 429 AM EST WED NOV 18 2015 /329 AM CST WED NOV 18 2015/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN UPPER MICHIGAN AND CENTRAL UPPER MICHIGAN. .DAY ONE...TODAY AND TONIGHT SOUTH WINDS MAY GUST TO 35 TO 40 MPH NEAR THE LAKE SUPERIOR SHORELINE. THE STRONG WINDS WILL PRODUCE HIGH WAVES THAT COULD RESULT IN BEACH EROSION ON THE BAYS DE NOC AND LAKE MICHIGAN SHORELINE TONIGHT. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY AS WINDS TURN TO THE WEST ON THURSDAY NIGHT...LAKE EFFECT SNOW SHOWERS ARE EXPECTED TO MOVE ONSHORE AND CONTINUE AT TIMES THROUGH SATURDAY. LIGHT TO LOCALLY MODERATE LAKE EFFECT SNOW ACCUMULATION IS POSSIBLE AND WHEN COMBINED WITH THE STRONG WINDS...VISIBILITIES MAY BE REDUCED ENOUGH TO PRODUCE HAZARDOUS TRAVEL CONDITIONS NEAR THE LAKE SUPERIOR SHORELINE EAST OF MARQUETTE AND NEAR ONTONAGON. THE STRONG WINDS WILL PRODUCE HIGH WAVES THAT COULD RESULT IN BEACH EROSION ON THE BAYS DE NOC AND LAKE MICHIGAN SHORELINE THURSDAY MORNING. .SPOTTER INFORMATION STATEMENT... THE NEED FOR WEATHER SPOTTER REPORTS IS NOT ANTICIPATED AT THIS TIME. LSZ162-240>251-263>267-191300- LAKE SUPERIOR WEST OF A LINE FROM SAXON HARBOR WI TO GRAND PORTAGE MN BEYOND 5NM-SAXON HARBOR WI TO BLACK RIVER MI- BLACK RIVER TO ONTONAGON MI- ONTONAGON TO UPPER ENTRANCE OF PORTAGE CANAL MI- UPPER ENTRANCE OF PORTAGE CANAL TO EAGLE RIVER MI- EAGLE RIVER TO MANITOU ISLAND MI- MANITOU ISLAND TO POINT ISABELLE MI- POINT ISABELLE TO LOWER ENTRANCE OF PORTAGE CANAL MI- LOWER ENTRANCE OF PORTAGE CANAL TO HURON ISLANDS MI INCLUDING KEWEENAW AND HURON BAYS-HURON ISLANDS TO MARQUETTE MI- MARQUETTE TO MUNISING MI-MUNISING TO GRAND MARAIS MI- GRAND MARAIS TO WHITEFISH POINT MI- LAKE SUPERIOR FROM SAXON HARBOR WI TO UPPER ENTRANCE TO PORTAGE CANAL MI 5NM OFF SHORE TO THE US/CANADIAN BORDER INCLUDING ISLE ROYALE NATIONAL PARK- LAKE SUPERIOR FROM UPPER ENTRANCE TO PORTAGE CANAL TO MANITOU ISLAND MI 5NM OFF SHORE TO THE US/CANADIAN BORDER- LAKE SUPERIOR WEST OF LINE FROM MANITOU ISLAND TO MARQUETTE MI BEYOND 5NM FROM SHORE- LAKE SUPERIOR EAST OF A LINE FROM MANITOU ISLAND TO MARQUETTE MI AND WEST OF A LINE FROM GRAND MARAIS MI TO THE US/CANADIAN BORDER BEYOND 5NM FROM SHORE- LAKE SUPERIOR FROM GRAND MARAIS MI TO WHITEFISH POINT MI 5NM OFF SHORE TO THE US/CANADIAN BORDER- 429 AM EST WED NOV 18 2015 /329 AM CST WED NOV 18 2015/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN LAKE SUPERIOR...CENTRAL LAKE SUPERIOR AND WESTERN LAKE SUPERIOR. .DAY ONE...TODAY AND TONIGHT SOUTHERLY GALES TO 35 KNOTS ARE EXPECTED OVER EASTERN LAKE SUPERIOR TODAY...ESPECIALLY NEAR THE CANADIAN WATERS. SEE THE LATEST MARINE WEATHER MESSAGE AND OPEN WATERS FORECAST FOR ADDITIONAL DETAILS. WEST TO SOUTHWEST GALES OF 35 TO 45 KNOTS ARE POSSIBLE OVER ALL OF LAKE SUPERIOR TONIGHT. SEE THE LATEST MARINE WEATHER MESSAGE AND OPEN WATERS FORECAST FOR ADDITIONAL DETAILS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY WEST TO SOUTHWEST GALES OF 35 TO 45 KNOTS ARE POSSIBLE OVER ALL OF LAKE SUPERIOR THURSDAY INTO THURSDAY NIGHT...THEN OVER CENTRAL AND EASTERN LAKE SUPERIOR ON FRIDAY. STORM FORCE GUSTS TO 50 KNOTS ARE POSSIBLE THURSDAY AFTERNOON INTO EARLY EVENING OVER PORTIONS OF CENTRAL LAKE SUPERIOR. .SPOTTER INFORMATION STATEMENT... THE NEED FOR WEATHER SPOTTER REPORTS IS NOT ANTICIPATED AT THIS TIME. LMZ221-248-250-191300- GREEN BAY NORTH OF LINE FROM CEDAR RIVER MI TO ROCK ISLAND PASSAGE-SEUL CHOIX POINT TO POINT DETOUR MI- 5NM EAST OF A LINE FROM FAIRPORT MI TO ROCK ISLAND PASSAGE- 429 AM EST WED NOV 18 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN LAKE MICHIGAN. .DAY ONE...TODAY AND TONIGHT SOUTH TO SOUTHEASTERLY GALES TO 35 KNOTS ARE EXPECTED TODAY BEFORE SHIFTING TO THE SOUTHWEST TONIGHT. SEE THE LATEST MARINE WEATHER MESSAGE AND NEARSHORE FORECAST FOR FURTHER DETAILS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY SOUTHWESTERLY GALES TO 40 KNOTS ARE EXPECTED THURSDAY BEFORE SHIFTING TO THE WEST ON THURSDAY NIGHT. SEE THE LATEST MARINE WEATHER MESSAGE AND NEARSHORE FORECAST FOR FURTHER DETAILS. .SPOTTER INFORMATION STATEMENT... THE NEED FOR WEATHER SPOTTER REPORTS IS NOT ANTICIPATED AT THIS TIME. 07
In the hours before
Local storm report, Nov 18, 12:40 PM EST, 2 hours 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MARQUETTE MI
1240 PM EST WED NOV 18 2015
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1142 AM NON-TSTM WND GST 1 ESE MARQUETTE 46.55N 87.38W
11/18/2015 M51 MPH MARQUETTE MI C-MAN STATION
PEAK WIND GUST SO FAR TODAY AT THE MARQUETTE
COAST GUARD.
&&
KLUBERLocal storm report, Nov 18, 12:47 PM EST, 2 hours 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MARQUETTE MI
1247 PM EST WED NOV 18 2015
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1210 PM NON-TSTM WND GST 12 N TROWBRIDGE PARK 46.72N 87.41W
11/18/2015 M52 MPH MARQUETTE MI MESONET
PEAK GUST SO FAR TODAY AT GRANITE ISLAND.
1235 PM NON-TSTM WND GST 1 WNW MENOMINEE 45.13N 87.64W
11/18/2015 M47 MPH MENOMINEE MI AWOS
PEAK GUST SO FAR TODAY.
1033 AM NON-TSTM WND GST 1 NW KINGSFORD 45.82N 88.11W
11/18/2015 M45 MPH DICKINSON MI ASOS
PEAK GUST SO FAR TODAY.
1136 AM NON-TSTM WND GST 4 NNE SEUL CHOIX POINT 45.97N 85.87W
11/18/2015 M45 MPH SCHOOLCRAFT MI BUOY
PEAK GUST SO FAR TODAY AT PORT INLAND.
0828 AM NON-TSTM WND GST 4 NE NEGAUNEE 46.53N 87.55W
11/18/2015 M43 MPH MARQUETTE MI MESONET
PEAK GUST SO FAR TODAY AT NWS MARQUETTE.
1147 AM NON-TSTM WND GST 3 WNW SILVER LAKE 46.35N 87.40W
11/18/2015 M40 MPH MARQUETTE MI AWOS
PEAK GUST SO FAR TODAY AT SAWYER AIRPORT.
&&
KLUBERLocal storm report, Nov 18, 2:38 PM EST, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MARQUETTE MI
238 PM EST WED NOV 18 2015
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0221 PM NON-TSTM WND GST 2 WSW REDRIDGE 47.14N 88.81W
11/18/2015 M42 MPH HOUGHTON MI TRAINED SPOTTER
PEAK GUST SO FAR TODAY.
&&
KLUBERLocal storm report, Nov 18, 2:40 PM EST, 15 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE MARQUETTE MI
240 PM EST WED NOV 18 2015
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1220 PM NON-TSTM WND GST 12 N TROWBRIDGE PARK 46.72N 87.41W
11/18/2015 M54 MPH MARQUETTE MI MESONET
UPDATED PEAK GUST SO FAR TODAY.
&&
KLUBERThe office that day
Everything else NWS Marquette, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 18, 3:30 AM EST | High Wind Watch | MQT | Houghton, Keweenaw | 11 hr |
| Nov 18, 4:16 AM EST | Small Craft Advisory | MQT | 19 hr | |
| Nov 18, 4:37 PM EST | Gale Warning | MQT | 50 hr | |
| Nov 18, 4:37 PM EST | Storm Warning | MQT | 32 hr |
Nearby
High Wind Warnings in Michigan, 2015Every high wind warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.